Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Please help

Hello I am new to this site. I have using percs and any other pain meds for 2 years now. I have tapered myself down to 5mg a day. Friday is my last day. I have quit before at a higher doses. My question is how bad will my wd be this time around. Please any advise will help.
9 Responses
13565897 tn?1430515982
the WD is different for each of us so to tell you what YOU will expect could be way off some of us get a pass and feel nothing but the majority feel like the flu for the first week or so with low energy but with vitamins and fluids you can beat it now it wont be easy by no means but totally doable at work or at home but being as you will jump on Friday just prepare yourself and try to rest and deal with the WD over the weekend best wishes.
1 Comments
Thank you I just have to be alright with what I have done and suck it up.
495284 tn?1333894042
COMMUNITY LEADER
Try not to fear the wd's as this is our bodies way of getting rid of the toxins.  Keep yourself hydrated also.  You said you have been thru this before so this isnt your first rodeo.  Have you thought about some form of aftercare?  Using is only a symptom of what is going on.
1 Comments
Thank you for responding. Yes I have an aftercare in mind with my church. I also have a great support group I am working with.  My fear is the no sleep thing. I am only taking 5mg a day untill Friday like I said. I take a 1/2 in the morning and 1/2 in the evening before bed.  I am not getting high on this at this time.  I know my body needs to be clean. I just fear the sleep thing that is all. Thank you for reaching out. I need all the support I can get at this time.
4522800 tn?1470325834
Hi & Welcome to our Community.

I agree with the above about that Aftercare, that one is a Plus.

It has been over 3 yrs since I had that sleep issue, but back then I would take my Magnesium, Potsium, Cal and Ds together at night. This would help in relaxing the muscles as well. To this day I still take this product called Relxa-Mag & Muscle-Mag that I order from Wellness Resources. I also can add the D-3 to it and I sleep like a Baby (most of the time). I also had the Melatonin. I have seen lots of sleeping info go around here, but as you know the Sleep thing will have to work it's way back too.
These types of meds really Whack out our Brain Chems and this is the part that takes time to adjust back after we remove these. Also, get some Epson salt for Baths. The salt has Magnesium in it and this helps draw more toxins out and relaxes you. You can get it with Lavender in it too.

I sure hope you stick it out with that Support. It only takes us one time to pick up and off we go...using any, or all reason to do so. Stick around here for Support too and also Support others along the way.
Bless
Vickie
1 Comments
Thank you for your information I will pick up the magnesium. I know I put myself in this and have to get myself out.  I'm still afraid of the feeling. I am ready. I googled the Thompson receipt. How do you feel about this? I can not take the melatonin due to the fact I take high blood pressure meds. I am trying to stay positive and focused. Thank you once again
13565897 tn?1430515982
The Thompson recipe is a long chosen aid in getting through WD off opiates and other meds best wishes Friday is the new beginning.
2 Comments
Yes it is a new beginning. Thank you and after reading the receipt I have decided that it is not for me. I took my last half an hour ago so hear I go. In 12 hours I will see. Right?  Thank you from the bottom of my heart. I'm sure I will be on here asking for help.
I need to say one thing. It took me 6 months to get to the 5 mg thing in hopes that the wd would not be as bad as jumping at 80 mg.  Please tell me I did the right thing tapering down. I know I did this to myself but for reals I'm still freaking out.
Avatar universal
Try not to worry so much. I think you did the right thing tapering down because the wd's will be milder than a jump at 80mg. You may not feel very perky but just go with it.  Be sure to drink water and Gatorade, orange juice, green tea. Look for an OTC sleep aid other than Benadryl; Alteril is a good one.

Check in and let us know how you are and if you have more questions. You're doing this so hang in!
1 Comments
Well I'm on day 2 and I'm doing pretty good. Sleep.....well it will come back. I'm hinging for a walk today and push myself through the icky feeling. I feel like I got this so far so good.
Avatar universal
Well I'm 13 hours into this and for the most part I feel ok. I have chills but it is part of it. I'm going to make it no matter what. I'm working all day and will push myself. I bought a bunch of gatoraid and water.  Thank you for your kind words and help.
Avatar universal
good job
you are doing well...keep up the positive attitude and you will be ok
Avatar universal
Well here I am I'm at day 3. Wow day 3. I even slept 4 hours. I feel a little beat. Today I'm going to push myself to do house work. That is after church and a meeting. Yep I'm going to a NA meeting. I want my life back. I drank a gallon of water yesterday. I really do no desire food right now. Soon right? My crazy work week starts tomorrow and I will not call in period. God Bless everyone.
3197167 tn?1348968606
Sounds like you are doing REALLY good girl..!!!

Even if you don't feel like eating.....try to get some protein....even if it's in a drink of some kind.  There are all kinds of protein drinks.....ready mixed or powders you can mix yourself.  I personally have always loved Carnation Instant Breakfast (I think they call it Breakfast Essentials now..lol) Milk Chocolate.  It goes great with pnut butter toast too...LOL  
You'll feel like eating more soon....we're each different....it's just that protein helps heal our brains and much more.

Good on you for all you're doing.....drinking all the fluids....all the spiritual food.....cleaning....working.....you go girl☺

1 Comments
Thank you. Yeah I agree the food thing is something I need Im going to try the peanut butter toast.  I really believe the tapper down helped a lot.  I think I did the wd when I was doing that. The sleep thing will come back. I fear even using a Motrin at this point.  3 days doesn't seem much but for me it is mirical. Lol I'm going to my first meeting in an hour and I will see what that is about. Thanks for the great advise.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.